Teva Recalls Parkinson's Drug

Teva Recalls Parkinson's Drug

Posted By Golomb & Honik, P.C. || 25-Nov-2014

The international pharmaceutical manufacturer Teva Pharmaceutical Industries has issued a voluntary recall of one lot of carbidopa/levodopa, its generic Parkinson's disease combination medication. The Class II recall affects 3,881 bottles of the 25-mg/100 mg dosage with an expiration date of 11/15.

The recall, which affects all of the United States, was initiated when stability testing indicated the specified lot may be "super potent," as described by Teva, because it might contain excessive quantities of an active ingredient.

According to the Israel-based company's website, they specialize in manufacturing generic drugs and currently produce over 1,000 molecules and 73 billion capsules and tablets at 75 facilities each year. However, in an attempt to shave approximately $2 billion in annual production costs, they have undertaken a massive restructuring endeavor. The company's Chief Financial Officer reports the company will shut down nearly half of its plants over the next four to five years, although it is constructing new facilities in fast growing markets such as Russia.

Additional Teva Recalls

The Parkinson's treatment is not the first recall for Teva. In fact, the company has experienced many serious recalls just this year. In April, Teva recalled over 1 million bottles of its recently released generic version of the antidepressant Cymbalta (duloxetine) over worries of capsule breakage. In June, the company was compelled to recall almost 130,000 cartons of Tev-Tropin for fear that it might have been contaminated with oil. Tev-Tropin is a human growth hormone used in children. Additionally, the company recalled several anti-diabetic and anti-inflammatory drugs over Good Manufacturing Practice (GMP) deviations.

Class II Recalls

The U.S. Food and Drug Administration categorize recalls into three classes based on the relative health risk. Class II recalls are issued when there is a possibility of grave enough adverse events that irreparable health consequences may occur, although this risk is considerably lower than in a Class I recall.

Sometimes, manufacturers recall drugs or medical devices voluntarily. If they do so, it means that that product could pose health risks for certain individuals. If you have suffered any injury after taking a medication that was later recalled, it is important to speak to an experienced class action lawyer immediately about a potential injury claim on your behalf. You could be entitled to compensation for your losses.

Categories: Class Action
Blog Home